Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: A Stupid Question...But a Question Nonetheless

  1. #1
    Join Date
    Sep 2006
    Posts
    547
    Thanks
    0
    Thanked 3 Times in 2 Posts

    Default A Stupid Question...But a Question Nonetheless

    How long did you all have to be on chemo? Specifically methotrexate, but cellcept too as I am soon (hopefully) to be on it. I know every case is different, but I am curious to see the "range."
    Me and my medicines; it's a constant battle inside. While I KNOW they make me better, I hate taking them. It's like there's a kid inside me that wants to go out and play in the sun, but they are sick and I must keep them indoors. That's how I battle with taking daily meds.
    Thanks to all who answer. Love, Kathy

  2. #2
    Join Date
    Aug 2006
    Location
    With my husband
    Posts
    88
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Littlered, I've been taking MTX for over a year now. From what I understand it will be a life long thing unless a miracle happens. I don't know about any other chemo type drug, MTX is the only one I've ever had to take. The only other meds I've taken are Naproxen (didn't last long before it tried to rip my stomach open) Plaquenil (which didn't do a thing) and Prednisone (ahh.. the miracle drug) which I take 7.5mgs now and tapering off again for the second time. I will probably take that the rest of my life too always hoping to be weaned off. I'm sorry to be the bearer of bad news. I hate the medicines too, I know just how you feel. I feel like I'm being poisened. I told my doctor that and he laughed and said that wasn't too far from the truth. Nice huh. If the lupus doesn't kill us the meds may. I suffer side effects all the time. I'm sorry you're struggling with the medicine. It is not fun. But then again either is the pain we feel and suffering we'll have if we Don't take them. Right? Keep your chin up...
    For I know the plans I have for you declares the Lord, plans for good and not evil to give you a future and a hope. Jeremiah 29:11

  3. #3
    Join Date
    Sep 2006
    Location
    Minnesota
    Posts
    1,368
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Ohhhh how I hate the pill organizer. Everyone stand up and revolt against pill organizers! It makes me feel about 110 years old. Yeah, but then without the pill organizer I'd probably forget the pills or overdose myself. And, without the pills I'd probably feel like crap - or 'buy the farm' as they say. So...the organizer and I have reached an understanding. It's a permanent part of my kitchen countertop.

    Kathy, I can relate soooo well. I just hate the idea of all of those chemicals in my body. My doctor is pretty certain that I'll be on at least some of these meds life-long. I'm still working on reducing prednisone, but something always seems to sabatoge that. I'm on imuran and colchicine too. Both of those could be long term, but we're not sure yet. And who knows what's around the corner for any of us? That's the insidious thing about lupus (all connective tissue diseases, I guess.)

    I feel blessed that there are meds that are helping me live a life that is reasonably normal. I wish there was a way to do it without them. There are folks on this forum who seem to be doing a lot with natural substitutes - I'm just not brave enough to try that.

    Hang in there with us Kathy - we're all walkin' that road together, to one extent or another. Hope you have a good holiday weekend. Happy Easter.

    Jody
    "If you trust Google more than you trust your doctor than maybe it's time to switch doctors."

  4. #4
    Join Date
    Sep 2006
    Posts
    547
    Thanks
    0
    Thanked 3 Times in 2 Posts

    Default

    ohhhh mannnnn......
    this wasn't what I wanted to hear about today for sure, but you folks always tell the truth. My numbers are low enough to go on something else and I MUST as I can't take the nausea anymore. Compazine no longer works. I HAVE read about Merck's "EMEND", or aprepitant, but don't know if Lupus patients can take that.
    does this mean chemo even when we go into remission?????
    have a happy easter, too. I will be wearing in church, a gorgeous raw kelly green satin dress/coat (I *never* get to wear it and I love it) with my new long auburn wig. I'll be stunning if sick. Thanks for answering, and love to you all, Kathy

  5. #5
    Join Date
    Aug 2006
    Posts
    1,574
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Emend would be a last resort for me - if you've tried zofran, kytril, and anzemet and none of them work for you, then emend might be an option. But it has nasty side effects which to me are just as bad as the vomiting from chemo - and if you are on certain meds the drug interactions can be life threatening. Has your doctor tried zofran and the other antiemetics, or just phenergan and compazine? I never had any luck with either of them, but zofran and kytril both worked well for me.

  6. #6
    Join Date
    Aug 2006
    Location
    With my husband
    Posts
    88
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Kathy, I was sooo, sooo sick all the time on the MTX pills was taking 20mgs a week (8pills). I actually ended up so sick with gastritis I couldn't eat a thing for 7 days. My hubby was freaking out, I lost 8+ lbs. which was a terrible, terrible thing for me since I am a very thin person already. The doctor temporarily took me off the MTX and once my stomach began to recover (about 2 weeks), he switched me to injections. I take .6cc which is the equivelent of 6 pills...I think.
    6x2.5 = 15mgs. Since having injections I do NOT have any nausea or headaches anymore. It has made the world of difference for me. I don't know if your trouble began with the pills or not but maybe talk to your doctor. I'm sorry this is all bad news for you, hope you feel better. I hated the nausea too, it's awful. **hugs**
    For I know the plans I have for you declares the Lord, plans for good and not evil to give you a future and a hope. Jeremiah 29:11

  7. #7
    Join Date
    Jul 2006
    Location
    Seattle, Washington
    Posts
    467
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Littlered,

    I've been on Cellcept for almost a year now...AND LIFE IS SO MUCH easier to handle. I don't sick like with everything else. I take 4 grams a day.

    Talk to your doctor, I wish mine had recommended it sooner - but the process of elimination is the safest way to go. I hope that you find relief soon.

    Hang in there friend, you're in my thoughts and prayers.

    Much love,
    Browneyedgirl
    "I believe that friends are quiet angels who lift us to our feet when our wings have trouble remembering how to fly." - unknown

  8. #8
    Join Date
    Apr 2007
    Location
    Phoenix, AZ
    Posts
    35
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default from a guy..

    I was on chemo (cytoxin) for only 3 months, and probably threw up 3 of four weeks. (1 treatment/month), but i've been on cellcept and prograf for over 2 years now and don't notice any side-effects. They put you on those meds after a kidney transplant. Also called anti-rejection meds, immunosuppressives.

  9. #9
    Join Date
    Sep 2006
    Posts
    547
    Thanks
    0
    Thanked 3 Times in 2 Posts

    Default

    taking half the dosage of MTX now and am taking Zofran. It works sooo much better. I don't know if it is the decrease in the mg of MTX, or the zofran, but I am not looking a gift horse in the mouth, if you know what I mean! Life is good, and getting better all the time.

  10. #10
    Join Date
    Sep 2006
    Location
    Minnesota
    Posts
    1,368
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I sure wish MTX had worked for me. I wonder if we gave it enough of a try. My doc switched me to Imuran months ago and it seemed to be working, but then my liver function tests went south and she had to eventually cut the dose in half. It may not be enough of a dose to help me (it's usually prescribed by body weight, apparently, and what I'm on now would normally be given to someone much smaller than me.) I'm crossing my fingers that I'll remain stable. If not, then it's on to another drug - maybe one of the new ones, she thinks.

    Jody
    "If you trust Google more than you trust your doctor than maybe it's time to switch doctors."

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •